Migraines

Hi I'm on Methatrexate and can only take the folic acid once a week as it gives me acid reflux but I am now getting terrible migraines which make me sick. I know it's likely to be a mtx side affect and ideally folic acid should be taken more often but it makes me feel awful. My Rheumy was contemplating switching my drugs anyway. I don't know much about the others but do they all need folic acid add back or are they different?

5 Replies

oldestnewest
  • MTX is the only one where you need folic acid. Perhaps having MTX as an injection would help as it bypasses the stomach? Don't know about the migraines though. Hope you find something that suits you better soon. Clemmie

  • Hello, It sounds like Methotrexate isn't suiting you. I had one dose back in 2001 and my liver went haywire. After that I was on 4 drugs including steroids until I got approved for Enbrel. That was like a miracle, pain and stiffness gone in 48 hours.

    I take two drugs for migraine, Frovatripan which you take if you feel one is coming on, it works! I also use 4 Head cooling stick and cool patches as non-drug helps. I've also been on Amitriptyline for a few years which has decreased the frequency and severity of the migraines. Back down to 10mg per day now.

    Thinking of you and hoping everything improves for you

    Michele

  • Hi, I have always used Migraleve for migraines. It comes in two packs - the pink ones which you always take first and yellow ones which you take four hours later if you need them, (if the migraine isn't better). They are a paracetamol base with codeine added for the pain and buclizine which helps nausea and vomiting. I've always found them very good and usually don't need the follow up yellow ones these days. You can buy them over the counter but I get so many migraines that my doctor has kindly added them to my repeat prescription list as they are pricey, so you could always try asking for that too. I too am on mtx but am able to take the folic acid ok - the mtx has definitely increased my headaches - maybe you could try another drug instead. I was on sulphasalazine before and hydroxychloriquin and they don't need folic acid supplement. I also switched to mtx injection and the nausea is much less with that but migraine type headaches have remained. Good luck, hope this is useful,

    K

  • Hi- I used to get acid reflux/heart burn. Then when my bloods showed I was anemic,I was sent for an endoscopy. This revealed that I had a hiatus hernia, which gave an explanation for my symptoms. I take omeprazole to protect my stomach from my meds anyway, so I was told to increase it to twice a day. This has definitely helped.

  • Hi.

    I take a number of meds which have caused acid reflux but now I also take omeprazole on a daily basis which has seemed to stop it altogether.

    May be worth asking your GP if he could recommend something similar for you.I know it's another tablet to take but it works for me.

    Take care.

    Crusee

    XX

You may also like...